MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS SM 12MM; LPS AND S-ROM : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS SM 12MM; LPS AND S-ROM : KNEE TIBIAL INSERT
Model Number 1987-27-212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Edema (1820); Muscular Rigidity (1968); Pain (1994); No Code Available (3191)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision: (b)(6) hospital (b)(6) 2020 reason for revision: anterior knee pain and stiffness.Patella not previously done.Patient has had several revisions done on her knee by three different surgeons.For some reason the patella had not been resurfaced with this case.Patient presented with anterior knee pain and stiffness.Patient was left in 5 degrees of valgus from previous revision surgery.On removal of insert it was clear synovial fluid had infiltrated the poly and was visible in the bottom.Jnj rep was present for the case.Female patient.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Confirmed no malpositioning of an implanted depuy product.Implant was well aligned; however the hinge bearing was no longer rotating due to osteophytes/heterotopic bone formation.Sales rep also mentioned that hinge pin was removed, femur and tibial components preserved and a new insert/old pin used.Left side was the affected side in this event.Old hinge pin removed and reused with new insert.Surgeon was encouraged to use new pin but felt the old one was in perfect condition and no sign of infection.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the received device was forwarded to commercialized product development for evaluation.Review of the received device was unable to confirm the reported event.The investigation found no evidence of product malfunction or product error and the need for corrective action was not established.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: a worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not visible on the device and was not provided with the report.

Brand Name
LPS UNIV TIB HIN INS SM 12MM
Common Device Name
LPS AND S-ROM : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10663048
Report Number1818910-2020-21955
Device Sequence Number4044765
Product Code KRO
UDI-Device Identifier10603295079484
UDI-Public10603295079484
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K091453
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1987-27-212
Device Catalogue Number198727212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer10/14/2020
12/07/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date10/27/2020
12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS XX-SM HINGE PIN
Outcome Attributed to Adverse Event Required Intervention;